Lattice_grid_med
Powered by LatticeGrid

Search Enter term and hit return. Use '*' for as a wildcard.
Jung K, Zeng X, Bilusic M
Nivolumab-associated acute glomerulonephritis: a case report and literature review
BMC Nephrol (2016) 17:188.
Abstract
BACKGROUND: Immune checkpoint inhibitors are changing the landscape of oncology treatment as they are significantly improving treatment for multiple malignancies. Nivolumab, an anti-programmed death 1 antibody, is a US Food and Drug Administration-approved treatment for melanoma, non-small cell lung cancer, and kidney cancer but can result in a spectrum of autoimmune side effects. Adverse effects can occur within any organ system in the body including the colon, lung, liver, endocrine systems, or kidneys. CASE PRESENTATION: A 70-year-old male with clear cell kidney cancer was admitted with acute kidney injury while on nivolumab. A kidney biopsy revealed diffuse tubular injury and immune complex-mediated glomerulonephritis. Electron microscopy of the specimen showed hump-like subepithelial deposits. Nivolumab was discontinued and the patient was started on a high dose of steroids. After 5 months of systemic corticosteroids and hemodialysis, the patient's kidney function improved to his baseline level. Despite a prolonged interruption to treatment, immunosuppressive therapy did not compromise the anticancer effects of nivolumab. CONCLUSION: Immune-related adverse effects in the kidney can cause autoimmune glomerulonephritis as well as tubulointerstitial injury. In the literature, immune-related nephritis generally responded well to systemic corticosteroid treatment. Based on our experience, a prolonged course of a high dose of steroids and hemodialysis may be required to achieve an adequate treatment effect.
Note
Publication Date: 2016-11-22.
PMCID: PMC5120473
Back
Last updated on Friday, December 06, 2019